Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 112, NWS Philadelphia/Mount Holly

December 19, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 19, 2019, 6:07 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2019, 6:07 AM EST (11:07 UTC)
Expired
Dec 19, 2019, 6:00 PM EST
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

435 
WHUS71 KPHI 191107
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
607 AM EST Thu Dec 19 2019

ANZ430-431-192300-
/O.CAN.KPHI.GL.W.0030.000000T0000Z-191219T1500Z/
/O.NEW.KPHI.SC.Y.0112.191219T1107Z-191219T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
607 AM EST Thu Dec 19 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Delaware Bay.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>455-191500-
/O.CON.KPHI.GL.W.0030.000000T0000Z-191219T1500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
607 AM EST Thu Dec 19 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt.

* WHERE...The Atlantic coastal waters of New Jersey and Delaware. 

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Strong winds will cause hazardous seas, which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

CMS
3 follow-up statements
038 
WHUS71 KPHI 191428
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
928 AM EST Thu Dec 19 2019

ANZ450>455-192300-
/O.CAN.KPHI.GL.W.0030.000000T0000Z-191219T1500Z/
/O.EXA.KPHI.SC.Y.0112.000000T0000Z-191219T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
928 AM EST Thu Dec 19 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...The Atlantic coastal waters adjacent to New Jersey and
  Delaware out to 20 nm.  

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-192300-
/O.CON.KPHI.SC.Y.0112.000000T0000Z-191219T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
928 AM EST Thu Dec 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Delaware Bay.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
655 
WHUS71 KPHI 192012
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
312 PM EST Thu Dec 19 2019

ANZ430-431-192115-
/O.CAN.KPHI.SC.Y.0112.000000T0000Z-191219T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
312 PM EST Thu Dec 19 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas will continue to diminish this evening.

$$

ANZ450>455-192300-
/O.CON.KPHI.SC.Y.0112.000000T0000Z-191219T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
312 PM EST Thu Dec 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...The Atlantic coastal waters adjacent to New Jersey and 
  Delaware out to 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
836 
WHUS71 KPHI 192240
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
540 PM EST Thu Dec 19 2019

ANZ450>455-192345-
/O.EXP.KPHI.SC.Y.0112.000000T0000Z-191219T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
540 PM EST Thu Dec 19 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

Wind gusts have generally dropped below 25 kts and thus the small
craft advisory will be allowed to expire. Occasional gusts up to
25 kts will remain possible through the early evening over the
waters north of Manasquan Inlet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 3:17 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Dec 19, 3:17 AM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
317 AM EST Thu Dec 19 2019

.SYNOPSIS...
Arctic high pressure will build into our region late today and
remain in place into the weekend. As the high weakens and shifts to
our east, a weak cold front may cross the area later Sunday while an
area of low pressure slides well to our south through Monday. A weak
cold front may settle in from the north during Tuesday as high
pressure builds to our north into Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Potent northwest-flow trough is progressing offshore early this
morning, and very cold air has moved into the region upstream of the
polar front that moved through the area on Wednesday. A tight
pressure gradient exists between a low off the Canadian Maritimes to
a strong high in the Great Lakes/Ohio Valley. Gusty northwest winds
will continue through the morning (occasionally up to 30 to 40 mph),
and with the cold air entrenched in the area, this means wind chills
this morning will be well below zero in the Poconos and northwest
New Jersey and in the single digits everywhere else. Unfortunately,
there will not be much recovery temp-wise today, with pretty much
everyone outside of the far southern CWA below freezing all day.
Fortunately, the winds should diminish slowly this afternoon as the
high to our west approaches the area, which will take some of the
bite out of the cold. It will also be mostly sunny. However, do not
be fooled seeing the sun before going outside. Bundle up!

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
As the surface ridge axis to our west slowly approaches the area,
winds will continue to diminish. With clear skies, expect
temperatures to tank once the winds slacken sufficiently. The
pressure gradient may be strong enough to prevent ideal radiational
cooling, but I suspect temperatures will drop precipitously in the
more sheltered/rural locations. I went well below consensus guidance
outside of the urban corridor...close to a MAV/MET blend in these
areas. Should the colder guidance be correct, may see some single-
digit lows in the Poconos, northwest New Jersey, and even the Pine
Barrens. Lows should be in the teens to low 20s everywhere else.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Summary...Cold giving way to warming over the weekend, with more
significant warming possible early next week. A stretch of dry
weather is anticipated.

Synoptic Overview...An upper-level trough will continue to move out
of the Northeast Friday with a ridge arriving behind it. This will
drive strong high pressure across our area. A weak short wave trough
should slide across the region Saturday however moisture is lacking.
The northern stream flow looks to turn more zonal from the Midwest
to the Northeast over the weekend into early next. Meanwhile, a
southern stream closed low looks to slide well to our south over the
weekend and early next week taking surface low pressure with it. An
upper-level trough glancing northern New England Tuesday may toss a
weak cold front down into our region later Tuesday, however this
also looks moisture starved. Overall, a series of surface highs look
to keep building over or near our region through the middle of next
week.

For Friday and Saturday...As the main upper-level trough continues
to move east of the Northeast Friday, the air mass aloft is forecast
to gradually moderate as warm air advection occurs. The flow looks
to be on the lighter side however as surface high pressure expands
from just north of the Great Lakes to the Carolinas. This high
remains in place into Saturday as a ridge axis arrives, however it
is replaced by a weak short wave trough. This may toss some clouds
overhead Saturday however no precipitation is expected. The
temperatures at 850 mb are not forecast to change much Saturday
therefore just a little bit of warming anticipated in the afternoon
highs.

For Sunday through Wednesday...An upper-level trough tracking well
to our north Sunday may toss a weak cold front across a portion of
the area. This is noted by some cooling at 850 mb, however this is
forecast to only glance the northern areas. Otherwise, a more zonal
upper-level flow from the Midwest to the Northeast should keep our
weather on the more tranquil side. May have to watch a frontal zone
potentially dropping southward Tuesday, however that does not look
to have much to it (perhaps some impact on temperatures). Meanwhile,
a closed low is forecast to be cutoff in the southern stream as it
migrates across the Southeast states Sunday and Monday and
eventually out across the western Atlantic into Tuesday. This
feature along with its surface low pressure are forecast to remain
well to our south and east as we have a series of surface highs
overhead or nearby. Given the flow pattern aloft, warming is
expected to take place aloft and this will translate to milder
surface temperatures with time with signals of potentially
significant warming for a time early next week.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of tonight...VFR with northwest winds 10 to 15 kt with gusts of
20 to 30+ kt possible. High confidence.

Thursday...VFR with northwest winds 10 to 15 kt with gusts to 25 kt,
slowly diminishing during the afternoon. High confidence.

Thursday night...VFR with winds becoming more westerly around or
below 10 kt. High confidence.

Outlook...
Friday and Saturday...VFR. Northwest winds 10 knots or less becoming
light and variable Friday night, then becoming southwesterly around
5 knots Saturday. High confidence.

Sunday and Monday...VFR. West to northwest winds 5 knots or
less. Moderate confidence.

&&

.MARINE...
Northwest gales continue across the waters at this time, but
speeds/gusts will be on the decrease through the morning. Gales are
expected to end late this morning (possibly earlier on Delaware
Bay). Made no changes to the end time for the gale warning at this
point (10 am). A small craft advisory will be required for the rest
of the day for Delaware Bay and the Delaware Atlantic waters and
possibly through the evening hours for the New Jersey Atlantic
waters. Sub-advisory winds are expected after midnight tonight.

Seas of 3 to 6 feet are expected this morning, diminishing to 2 to 4
feet this afternoon and tonight.

Outlook...
Friday and Saturday...Northwesterly flow diminishes with any
advisory level gusts across the northern waters ending during Friday
morning. Otherwise, the conditions are anticipated to be below Small
Craft Advisory.

Sunday and Monday...The conditions are anticipated to be below Small
Craft Advisory criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 10 AM EST this morning for ANZ430-431-
     450>455.

&&

Synopsis...Gorse
Near Term...CMS
Short Term...CMS
Long Term...Gorse
Aviation...CMS/Gorse
Marine...CMS/Gorse
Hazardous weather outlook, Dec 19, 3:28 AM EST, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
328 AM EST Thu Dec 19 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-200830-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
328 AM EST Thu Dec 19 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-200830-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
328 AM EST Thu Dec 19 2019

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 12:09 AM ESTSnow Squall WarningPHIBurlington36 min
Dec 18, 11:49 PM ESTSnow Squall WarningPHIBucks, Montgomery, Philadelphia26 min

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.